MAUDE Adverse Event Report: ETHICON INC. SFX SPI MCRYL+UNI VIO 9IN 3-0 SA RB-1 MP; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

ETHICON INC. SFX SPI MCRYL+UNI VIO 9IN 3-0 SA RB-1 MP; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Catalog Number SXMP1B450
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code Failure to Anastomose (1028)
Date of Event 06/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.As no contact information has been provided, no follow up can or will be performed at this time.
 
Event or Problem Description
It was reported that a patient underwent an uncomplicated esophagectomy on (b)(6) 2025 and barbed suture was used.The anastomosis was performed using a stapled posterior wall and a hand-sewn closure of the anterior common enterotomy, secured with this running barbed suture.Three weeks post-surgery, the patient presented with an asymptomatic leak, observed on follow up esophagram.The patient came back for endoscopy and esophageal stenting which revealed loose barbed sutures, likely contributing to the anastomotic leak.No additional information was provided.

Brand Name
SFX SPI MCRYL+UNI VIO 9IN 3-0 SA RB-1 MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23347272
Report Number2210968-2025-12069
Device Sequence Number9470830
Product Code GAM
UDI-Device Identifier10705031470019
UDI-Public10705031470019
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
K221744
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 10/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSXMP1B450
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2025
Initial Report FDA Received Date10/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale